Alert archive / Washington / Wind Advisories in 2025
Wind Advisory 12, NWS Spokane, WA
NWS Spokane, WA issued this wind advisory at Oct 31, 2025, 1:52 PM PDT for 6 counties in Idaho; 9 counties in Washington. It took effect at Nov 1, 2025, 11:00 AM PDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Oct 31, 2025, 1:52 PM PDT (20:52 UTC)
- In effect from
- Nov 1, 2025, 11:00 AM PDT
- Expired
- Nov 1, 2025, 11:00 PM PDT
- In force
- 12 hr
- Issued by
- NWS Spokane, WA
Counties Benewah County, ID, Bonner County, ID, Boundary County, ID, Kootenai County, ID, Latah County, ID, Shoshone County, ID, Adams County, WA, Asotin County, WA, Douglas County, WA, Garfield County, WA, Grant County, WA, Lincoln County, WA, Okanogan County, WA, Spokane County, WA, Whitman County, WA
The radar
The Spokane radar (KOTX), 29 km from the middle of the area, began a volume at 20:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 8.9 hours before the alert went out and 443 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1603 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
667 WWUS76 KOTX 312052 NPWOTX URGENT - WEATHER MESSAGE National Weather Service Spokane WA 152 PM PDT Fri Oct 31 2025 WAZ032>036-010800- /O.NEW.KOTX.WI.Y.0012.251101T1800Z-251102T0600Z/ Lower Garfield and Asotin Counties-Washington Palouse-Moses Lake Area-Upper Columbia Basin-Spokane Area- Including the cities of Uniontown, Ritzville, Colfax, Wilbur, Creston, Harrington, Odessa, Airway Heights, Downtown Spokane, La Crosse, Davenport, Oakesdale, Clarkston, Fairfield, Spokane Valley, Quincy, Alpowa Summit, Tekoa, Othello, Ephrata, Coulee City, Rosalia, Rockford, Cheney, Moses Lake, Pullman, Grand Coulee, and Pomeroy 152 PM PDT Fri Oct 31 2025 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 11 PM PDT SATURDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Uniontown, Ritzville, Colfax, Wilbur, Creston, Harrington, Odessa, Airway Heights, Downtown Spokane, La Crosse, Davenport, Oakesdale, Clarkston, Fairfield, Spokane Valley, Quincy, Alpowa Summit, Tekoa, Othello, Ephrata, Coulee City, Rosalia, Rockford, Cheney, Moses Lake, Pullman, Grand Coulee, and Pomeroy. * WHEN...From 11 AM to 11 PM PDT Saturday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ Fewkes
3 follow-up statements
249 WWUS76 KOTX 010633 NPWOTX URGENT - WEATHER MESSAGE National Weather Service Spokane WA 1133 PM PDT Fri Oct 31 2025 IDZ001>004-012100- /O.EXB.KOTX.WI.Y.0012.251101T2000Z-251102T0600Z/ Northern Panhandle-Coeur d'Alene Area-Idaho Palouse-Central Panhandle Mountains- Including the cities of St. Maries, Pinehurst, Clark Fork, Schweitzer Mountain Road, Fourth Of July Pass, Kellogg, Post Falls, Sandpoint, Osburn, Mullan, Athol, Moscow, Bonners Ferry, Potlatch, Dobson Pass, Fernwood, Plummer, Worley, Lookout Pass, Eastport, Genesee, Coeur d'Alene, Priest River, Wallace, and Hayden 1133 PM PDT Fri Oct 31 2025 ...WIND ADVISORY IN EFFECT FROM 1 PM TO 11 PM PDT SATURDAY... * WHAT...Southwest winds 10 to 20 mph with gusts 40 to 50 mph expected. Local gusts of 50 to 60 mph in the mountains. * WHERE...St. Maries, Pinehurst, Clark Fork, Schweitzer Mountain Road, Fourth Of July Pass, Kellogg, Post Falls, Sandpoint, Osburn, Mullan, Athol, Moscow, Bonners Ferry, Potlatch, Dobson Pass, Fernwood, Plummer, Worley, Lookout Pass, Eastport, Genesee, Coeur d'Alene, Priest River, Wallace, and Hayden. * WHEN...From 1 PM to 11 PM PDT Saturday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Highest probabilities for strong wind gusts in the valleys will be south of Sandpoint. Strong winds will impact the ridgetops around Sandpoint and Bonners Ferry. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects and be prepared for power outages. && $$ WAZ032>036-012100- /O.CON.KOTX.WI.Y.0012.251101T1800Z-251102T0600Z/ Lower Garfield and Asotin Counties-Washington Palouse-Moses Lake Area-Upper Columbia Basin-Spokane Area- Including the cities of Tekoa, Grand Coulee, Cheney, Davenport, Fairfield, Rockford, Rosalia, La Crosse, Harrington, Airway Heights, Pomeroy, Ritzville, Moses Lake, Alpowa Summit, Coulee City, Wilbur, Colfax, Downtown Spokane, Uniontown, Quincy, Othello, Oakesdale, Spokane Valley, Odessa, Creston, Clarkston, Ephrata, and Pullman 1133 PM PDT Fri Oct 31 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 11 PM PDT SATURDAY... * WHAT...Southwest winds 15 to 30 mph with gusts 40 to 50 mph expected. * WHERE...Tekoa, Grand Coulee, Cheney, Davenport, Fairfield, Rockford, Rosalia, La Crosse, Harrington, Airway Heights, Pomeroy, Ritzville, Moses Lake, Alpowa Summit, Coulee City, Wilbur, Colfax, Downtown Spokane, Uniontown, Quincy, Othello, Oakesdale, Spokane Valley, Odessa, Creston, Clarkston, Ephrata, and Pullman. * WHEN...From 11 AM to 11 PM PDT Saturday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects and be prepared for power outages. && $$ SB
379 WWUS76 KOTX 012121 NPWOTX URGENT - WEATHER MESSAGE National Weather Service Spokane WA 221 PM PDT Sat Nov 1 2025 IDZ001>004-020600- /O.CON.KOTX.WI.Y.0012.000000T0000Z-251102T0600Z/ Northern Panhandle-Coeur d'Alene Area-Idaho Palouse-Central Panhandle Mountains- Including the cities of Lookout Pass, Athol, Worley, Kellogg, Bonners Ferry, St. Maries, Pinehurst, Eastport, Hayden, Fourth Of July Pass, Moscow, Dobson Pass, Priest River, Osburn, Wallace, Plummer, Sandpoint, Coeur d'Alene, Post Falls, Genesee, Potlatch, Fernwood, Schweitzer Mountain Road, Clark Fork, and Mullan 221 PM PDT Sat Nov 1 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WHAT...Southwest winds 10 to 20 mph with gusts 40 to 50 mph expected. Local gusts of 50 to 60 mph in the mountains. * WHERE...Lookout Pass, Athol, Worley, Kellogg, Bonners Ferry, St. Maries, Pinehurst, Eastport, Hayden, Fourth Of July Pass, Moscow, Dobson Pass, Priest River, Osburn, Wallace, Plummer, Sandpoint, Coeur d'Alene, Post Falls, Genesee, Potlatch, Fernwood, Schweitzer Mountain Road, Clark Fork, and Mullan. * WHEN...Until 11 PM PDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Highest probabilities for strong wind gusts in the valleys will be south of Sandpoint. Strong winds will impact the ridgetops around Sandpoint and Bonners Ferry. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects and be prepared for power outages. && $$ WAZ032>036-020600- /O.CON.KOTX.WI.Y.0012.000000T0000Z-251102T0600Z/ Lower Garfield and Asotin Counties-Washington Palouse-Moses Lake Area-Upper Columbia Basin-Spokane Area- Including the cities of Ephrata, Ritzville, Fairfield, Oakesdale, Uniontown, Wilbur, Moses Lake, Rosalia, La Crosse, Quincy, Spokane Valley, Coulee City, Cheney, Airway Heights, Pullman, Harrington, Creston, Othello, Grand Coulee, Odessa, Clarkston, Tekoa, Davenport, Pomeroy, Rockford, Downtown Spokane, Alpowa Summit, and Colfax 221 PM PDT Sat Nov 1 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WHAT...Southwest winds 15 to 30 mph with gusts 40 to 50 mph expected. * WHERE...Ephrata, Ritzville, Fairfield, Oakesdale, Uniontown, Wilbur, Moses Lake, Rosalia, La Crosse, Quincy, Spokane Valley, Coulee City, Cheney, Airway Heights, Pullman, Harrington, Creston, Othello, Grand Coulee, Odessa, Clarkston, Tekoa, Davenport, Pomeroy, Rockford, Downtown Spokane, Alpowa Summit, and Colfax. * WHEN...Until 11 PM PDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects and be prepared for power outages. && $$ OTX
533 WWUS76 KOTX 020546 NPWOTX URGENT - WEATHER MESSAGE National Weather Service Spokane WA 1046 PM PDT Sat Nov 1 2025 IDZ001>004-WAZ032>036-020700- /O.EXP.KOTX.WI.Y.0012.000000T0000Z-251102T0600Z/ Northern Panhandle-Coeur d'Alene Area-Idaho Palouse-Central Panhandle Mountains-Lower Garfield and Asotin Counties-Washington Palouse-Moses Lake Area-Upper Columbia Basin-Spokane Area- Including the cities of Clarkston, Mullan, Cheney, St. Maries, Athol, Rosalia, Eastport, Fernwood, Clark Fork, Tekoa, Worley, Davenport, Pomeroy, Creston, Airway Heights, Post Falls, Fairfield, Rockford, Wallace, Potlatch, Dobson Pass, Moses Lake, Othello, Priest River, Coeur d'Alene, Kellogg, La Crosse, Colfax, Plummer, Pinehurst, Downtown Spokane, Genesee, Harrington, Ephrata, Bonners Ferry, Alpowa Summit, Grand Coulee, Ritzville, Uniontown, Spokane Valley, Quincy, Moscow, Wilbur, Coulee City, Lookout Pass, Osburn, Oakesdale, Hayden, Odessa, Pullman, Schweitzer Mountain Road, Fourth Of July Pass, and Sandpoint 1046 PM PDT Sat Nov 1 2025 ...WIND ADVISORY WILL EXPIRE AT 11 PM PDT THIS EVENING... Winds will continue to subside through the remainder of this evening. Thus the wind advisory will be allowed to expire. $$ OTX
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this wind advisory went out at Oct 31, 10:51 AM PDT, 3 hours 1 minute earlier. Its key messages:
- Moderate to heavy rain over the Cascade Crest and Idaho Panhandle Mountains Friday night into Saturday.
- Light snow on passes before changing to rain. Snow showers return Saturday night.
- Gusty southwest winds Saturday evening and night.
Area forecast discussion, Oct 31, 10:51 AM PDT, 3 hours 1 minute before
Area Forecast Discussion National Weather Service Spokane WA 1051 AM PDT Fri Oct 31 2025 .KEY MESSAGES... - Moderate to heavy rain over the Cascade Crest and Idaho Panhandle Mountains Friday night into Saturday. - Light snow on passes before changing to rain. Snow showers return Saturday night. - Gusty southwest winds Saturday evening and night. && .SYNOPSIS... Areas of precipitation will develop by this evening and continue into Saturday. The active weather pattern will persist next week with several frontal systems passing through the region, with each bringing valley rain and high mountain snow. && .DISCUSSION... Friday-Saturday: A deep low churning over the Gulf of AK will start to track toward the BC Coast directing an atmospheric river into the PacNW. For the Inland NW, impacts today will be thickening clouds through the day; starting with high clouds and moistening down toward 8-10k ft. The main threat for precipitation before 5PM will come with a passing warm front. Any precipitation falling from this will be very light with amounts between a trace to 0.01" with highest probabilities over Central. As we head into the evening hours, the best chance for developing light rain will be over the Cascades (60-80% chance) with probabilities decreasing closer to 30-40% between Grand Coulee and Omak and then 20-30% around Colville, Spokane, Coeur D Alene, and Sandpoint. Further south and east, conditions are expected to remain dry. This includes Lewiston, Pullman, St Maries, and Ritzville. Wouldn't rule out a few drops for areas with low probabilities but there should be enough dry air in the lower levels to keep rain from become an huge impact. For most communities within the Cascades rivers valleys, rainfall amounts will vary from under a tenth near the Columbia River to a quarter of an inch closer to the crest between 5PM and 11PM. Rain amounts heading east drop off rapidly during this time toward a trace or few hundredths. After 11PM and into Saturday, rain chances will ramp up and expand across much of northern WA and North Idaho with low probabilities persisting over southeastern WA and the lower Idaho Panhandle until Saturday evening when the trailing cold front presses through. When all said and done, the Cascade crest is looking at the potential for 1-3 inches of rainfall through Sunday morning. The Idaho Panhandle mainly north of the Moscow will be in the range of 0.30-0.70" with locally over an inch on the higher peaks. Central and Eastern WA will vary from 0.15-0.35 with the higher end in NE WA. Lewiston, Moses Lake, and Wenatchee are looking at less than a 0.15". Precipitation has the opportunity to start as snow for the Cascades mountain passes Friday afternoon but the given the subtropical nature of this air mass, there is a 80-90% chance to switch over to rain. Once the cold front presses through Saturday, look for snow levels to lower again with potential for 1-2 inches of snow with persistent showers forming on the windward side of the Cascades. One concern I have for this event will be the cold front passage Saturday evening and resultant winds that develop with the front and overnight. There is good agreement in the models for a 50kt low- level jet to develop roughly 2000 feet off the deck. General consensus with forecast soundings and cross-sections is for the atmosphere to remain stable enough in the lower elevations for these winds to stay aloft. However, the cold front is going to be strong and would not rule out a brief period with the front for the atmosphere to mix gusts of 40-50 mph down. Perhaps as we get more hi-res modeling, confidence will increase one way or another. The latest, 00z HREF only goes out through 5PM and is showing 40-50% chance for gusts 40 mph or greater across most ridgetops and across much of the Eastern Basin and foothills of the Blues Mountains. Once the front goes through, the winds aloft will decrease closer to 30-40 kts so we will lose the threat for 50 mph gusts but conditions will remain quite gusty through the night with a 15-18mb pressure gradient setting up from Portland,OR to Kalispel, MT. Sustained winds for Saturday evening into the night will be on the order of 15-30 mph. Make sure to tie down the Halloween decorations and any other light weight objects before Saturday evening. Sunday: A westerly jet will be over the region Sunday with continued breezy conditions but wind speeds will be a fraction of those expected Saturday night. Drier air will settle into the region delivering mostly sunny skies and great opportunity to work on outdoor projects. Monday-Friday: The weather will take another turn toward an active, unsettled fall pattern with several frontal systems poised to move through the Western US. The first will be a quick hitter on Monday followed by a wetter storm system Tuesday night into Wednesday. The midweek system will have ties to another plume of subtropical moisture but is a bit more amplified off the coast. This will allow the moisture to come in from the south through N CA and Oregon before reaching the INW and result in less rain shadowing. This could also allow snow levels to remain lower for the northern mountains and potential for heavier snows over the North Cascade mountains including Washington Pass. Stevens and Sherman also look to pick up several inches of snow but do transition to rain at some point during the event with lower probabilities for heavier snow. At this time, there is low chances for any lowland snow. Temperatures will not stray too far from 30 year averages topping out in the 40s to 50s and lows in the 30s-40s. /sb && .AVIATION... 18Z TAFS: Areas of dense fog from earlier this morning are lifting and dissipating as we progress through the late morning hours, with VFR conditions expected to prevail by this afternoon. A wet frontal system will move through the area by around 08Z-12Z Saturday for KGEG/KSFF/KCOE. It will move through earlier for KEAT/MWH, at 00Z-03Z. High clouds have already moved in and skies are forecast to be generally overcast through the forecast period. Rain and lower CIGs are expected by late this afternoon for some of our western airfields, but later this evening and overnight for far eastern WA and northern ID. /KD .FORECAST CONFIDENCE AND/OR ALTERNATE SCENARIOS: Moderate confidence in the start time of the rain showers. ----------------------- Confidence descriptors: Low - Less than a 30 percent chance Moderate - 30 to 70 percent chance High - Greater than a 70 percent chance For additional probabilistic information for NWS Spokane airports, please refer to the Aviation Dashboard on our webpage: https:/weather.gov/otx/avndashboard && .Preliminary Point Temps/PoPs... Spokane 49 43 56 35 51 32 / 10 40 90 40 0 0 Coeur d'Alene 49 42 55 36 50 33 / 10 50 90 60 10 0 Pullman 52 45 56 36 50 32 / 0 20 80 70 10 0 Lewiston 55 46 62 42 57 38 / 0 10 60 80 10 0 Colville 47 39 51 25 50 24 / 20 50 80 40 10 0 Sandpoint 47 40 49 33 48 30 / 10 60 100 70 20 0 Kellogg 53 42 54 38 48 34 / 10 40 100 90 30 10 Moses Lake 47 43 59 33 55 33 / 10 40 60 10 0 0 Wenatchee 47 41 55 37 55 37 / 20 80 80 30 0 0 Omak 49 40 51 32 53 33 / 20 60 70 20 0 0 && .OTX WATCHES/WARNINGS/ADVISORIES... WA...None. ID...None. &&
The office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 31, 3:36 AM PDT | Dense Fog Advisory | OTX | Lincoln, Spokane | 6 hr |
Nearby
Wind Advisories in Washington, 2025Wind Advisories in Idaho, 2025Every wind advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.